Alert archive / Alabama / Severe Thunderstorm Warnings in 2026
Severe Thunderstorm Warning 9, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Feb 26, 2026, 3:21 PM CST for Jefferson County, St. Clair County, Alabama. It was in force for 39 min. 10 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 26, 2026, 3:21 PM CST (21:21 UTC)
- Expired
- Feb 26, 2026, 4:00 PM CST
- In force
- 39 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Jefferson County, AL, St. Clair County, AL
The radar
The Birmingham radar (KBMX), 52 km from the middle of the area, began a volume at 21:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 26, 3:30 PM CST | TSTM WND DMG | Pinson, AL | Numerous trees blown down in and around the city of Pinson. Most intense damage was in a roughly 1 mile long and 1000 yard wide swath on the eastern side of the city. There was also some structural damage due to trees that fell on residences and other building |
| Feb 26, 3:33 PM CST | TSTM WND DMG | 1 Ene Pinson, AL | Numerous trees and power lines down on Bud Holmes Rd and Hillview St, with reported structural damage. |
| Feb 26, 3:33 PM CST | HAIL 1.25 | Pinson, AL | Quarter to half dollar-size hail in the Pinson area. In addition, copious amounts of small hail coated the ground, resulting in fog formation. |
| Feb 26, 3:34 PM CST | TSTM WND DMG | 1 Se Pinson, AL | Several large cedar trees uprooted along Silver Lake Rd. |
| Feb 26, 3:40 PM CST | HAIL 1.75 | Grayson Valley, AL | Ping pong to golf ball-sized hail in the Chalkville and Clay areas. |
| Feb 26, 3:41 PM CST | TORNADO | 1 Wsw Trussville, AL | A damage assessment conducted by NWS meteorologists confirms an EF-0 tornado in Trussville, AL. The tornado began along the intersection of Highway 11 and Mary Taylor road, travelled southeast, and ended along Queenstown Road. Path length 1.63 miles. Max width |
| Feb 26, 3:41 PM CST | TORNADO | 2 Sw Trussville, AL | Numerous reports of damage along Hwy 11 near Roosevelt Blvd and Mary Taylor Rd. Video confirmation of a tornado from social media. |
| Feb 26, 3:45 PM CST | HAIL 1.75 | Trussville, AL | Ping-pong to golf ball-sized hail in the Trussville area. |
| Feb 26, 3:47 PM CST | HAIL 1 | 2 Ne Trussville, AL | Quarter-size hail on Hwy 11 bear Deerfoot Pkwy. |
| Feb 26, 3:58 PM CST | HAIL 2 | 1 Ne Moody, AL | Up to 2-inch size hail estimated from a social media picture. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 8 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 9.4 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 101 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 594 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 412 m²/s²
- 0-3 km storm-relative helicity
- 364 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
838
WUUS54 KBMX 262121
SVRBMX
ALC073-115-262200-
/O.NEW.KBMX.SV.W.0009.260226T2121Z-260226T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Birmingham AL
321 PM CST Thu Feb 26 2026
The National Weather Service in Birmingham has issued a
* Severe Thunderstorm Warning for...
Northeastern Jefferson County in central Alabama...
West central St. Clair County in central Alabama...
* Until 400 PM CST.
* At 321 PM CST, a severe thunderstorm was located over Morris, or
near Gardendale, moving southeast at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Northeastern Birmingham, Trussville, Gardendale, Leeds, Moody,
Fultondale, Center Point, Clay, Pinson, Tarrant, Margaret, Argo,
Warrior, Kimberly, Morris, Chalkville, Bald Rock, Alton, Grayson
Valley, and Branchville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3363 8636 3354 8648 3355 8652 3353 8652
3352 8654 3353 8655 3369 8692 3382 8680
TIME...MOT...LOC 2121Z 295DEG 29KT 3371 8679
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
32/JDavis3 follow-up statements
080
WWUS54 KBMX 262129
SVSBMX
Severe Weather Statement
National Weather Service Birmingham AL
329 PM CST Thu Feb 26 2026
ALC073-115-262200-
/O.CON.KBMX.SV.W.0009.000000T0000Z-260226T2200Z/
Jefferson AL-St. Clair AL-
329 PM CST Thu Feb 26 2026
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CST
FOR NORTHEASTERN JEFFERSON AND WEST CENTRAL ST. CLAIR COUNTIES...
At 328 PM CST, a severe thunderstorm was located near Pinson, or near
Gardendale, moving southeast at 35 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Northeastern Birmingham, Trussville, Gardendale, Leeds, Moody,
Fultondale, Center Point, Clay, Pinson, Margaret, Argo, Morris,
Chalkville, Bald Rock, Alton, Grayson Valley, Branchville,
Palmerdale, and New Castle.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3363 8636 3354 8648 3355 8652 3353 8652
3352 8654 3353 8655 3368 8689 3373 8685
3373 8678 3379 8672
TIME...MOT...LOC 2128Z 295DEG 29KT 3368 8672
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
32/JDavis785
WWUS54 KBMX 262137
SVSBMX
Severe Weather Statement
National Weather Service Birmingham AL
337 PM CST Thu Feb 26 2026
ALC073-115-262200-
/O.CON.KBMX.SV.W.0009.000000T0000Z-260226T2200Z/
Jefferson AL-St. Clair AL-
337 PM CST Thu Feb 26 2026
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CST
FOR NORTHEASTERN JEFFERSON AND WEST CENTRAL ST. CLAIR COUNTIES...
At 337 PM CST, a severe thunderstorm was located over Grayson Valley,
or near Trussville, moving southeast at 35 mph.
HAZARD...Golf ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Northeastern Birmingham, Trussville, Gardendale, Leeds, Moody, Center
Point, Clay, Pinson, Margaret, Argo, Chalkville, Bald Rock, Alton,
Grayson Valley, Branchville, Palmerdale, and New Castle.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3363 8636 3354 8648 3355 8652 3353 8652
3352 8654 3353 8655 3365 8681 3372 8675
3371 8670 3376 8666
TIME...MOT...LOC 2137Z 295DEG 29KT 3365 8665
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
32/JDavis560
WWUS54 KBMX 262149
SVSBMX
Severe Weather Statement
National Weather Service Birmingham AL
349 PM CST Thu Feb 26 2026
ALC073-115-262200-
/O.CON.KBMX.SV.W.0009.000000T0000Z-260226T2200Z/
Jefferson AL-St. Clair AL-
349 PM CST Thu Feb 26 2026
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CST
FOR EAST CENTRAL JEFFERSON AND WEST CENTRAL ST. CLAIR COUNTIES...
At 349 PM CST, a severe thunderstorm was located over Moody, moving
southeast at 35 mph.
HAZARD...Golf ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Northeastern Birmingham, Trussville, Leeds, Moody, Center Point,
Clay, Margaret, Argo, Grayson Valley, Bald Rock, Branchville, and
Alton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3363 8636 3354 8648 3355 8652 3353 8652
3352 8654 3353 8655 3359 8668 3364 8666
3372 8658
TIME...MOT...LOC 2149Z 295DEG 29KT 3361 8654
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
32/JDavisWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 26, 11:54 AM CST, 3 hours 27 minutes earlier. Its key messages:
- Updated at 1128 AM CST THU FEB 26 2026
- There is a Slight Risk (Level 2/5) across West-Central Alabama and a Marginal Risk (Level 1/5) across much of the region for severe storms this afternoon and evening. Hail and wind are the main threats with this activity.
Area forecast discussion, Feb 26, 11:54 AM CST, 3 hours 27 minutes before
Area Forecast Discussion National Weather Service Birmingham AL 1154 AM CST Thu Feb 26 2026 ...New DISCUSSION, AVIATION... .KEY MESSAGES... Updated at 1128 AM CST THU FEB 26 2026 - There is a Slight Risk (Level 2/5) across West-Central Alabama and a Marginal Risk (Level 1/5) across much of the region for severe storms this afternoon and evening. Hail and wind are the main threats with this activity. && .DISCUSSION... (This afternoon through Wednesday) Issued at 1128 AM CST THU FEB 26 2026 As rather dreary day is unfolding across Central Alabama as light to moderate rainfall continues ahead of an approaching cold front. Latest satellite imagery reveals a few breaks opening up in this expansive low level cloud deck. This will allow us to destabilize through the day. Recent runs of the HRRR hint at CAPE values nearing 1000-1300 J/kg this afternoon across Central AL. Increased instability along with steep mid level lapse rates and bulk shear from 40-50 knots will create an environment favorable for strong to severe storms this afternoon and evening. Large hail and damaging winds look to be our primary risks. SPC has introduced a Slight Risk (Level 2/5) for our western counties while maintaining a Marginal Risk (Level 1/5) for much of the area. In addition to the severe threat, we will need to closely monitor our hydro threat. Soils should be able to handle most of this activity. However, forecast soundings suggest a deep warm cloud depth which is indicative of high rainfall rates. Recent hi-res guidance (HRRR/RRFS-A/HREF LPMM) hint at a few pockets of 2-3" of rainfall late this evening into early Friday morning. Exact placement will be heavily dependent on where the boundary slows/stalls and our low level moisture convergence is maximized. This would lead to isolated flooding concerns. Rainfall will gradually come to an end through the day Friday as the front begins to fizzle out and weak mid level ridging attempts to regain control. Rain chances return to the forecast early next week as another front and H5 shortwave head our way. 95/Castillo && .AVIATION... (18Z TAFS) Issued at 1128 AM CST THU FEB 26 2026 Poor aviation conditions are expected through much of this TAF cycle. BHM/EET/TCL are all experiencing MVFR cigs. AUO/MGM will likely fluctuate between VFR/MVFR through this evening. -SHRA will continue through this afternoon with increasing chances for TSRA and IFR ceilings late this afternoon and evening. Once IFR ceilings develop, they are likely to remain in place through the night. Rain chances will gradually diminish overnight into Friday morning. Ceilings will be slow to improve with IFR improving to MVFR by 15Z Friday. 95/Castillo && .FIRE WEATHER... Plentiful moisture will remain in place this afternoon, keeping min RH values around 65-80%. Drier air gradually filters into the region Friday into the weekend with RH values falling to 30-40%. Moisture begins to recover early next week with min RH values back into the 40-50% range. && .PRELIMINARY POINT TEMPS/POPS... Gadsden 69 47 71 43 / 80 60 10 0 Anniston 67 50 70 47 / 90 80 20 10 Birmingham 69 51 71 46 / 80 80 10 10 Tuscaloosa 71 51 73 46 / 80 80 10 0 Calera 70 51 72 46 / 80 80 20 10 Auburn 69 56 68 53 / 70 90 50 20 Montgomery 74 58 71 53 / 60 90 40 10 Troy 75 58 71 53 / 40 90 70 20 && .BMX WATCHES/WARNINGS/ADVISORIES... None. && DISCUSSION...95/Castillo AVIATION...95/Castillo
In the hours before
Special weather statement, Feb 26, 1:43 PM CST, 1 hour 38 minutes before
Special Weather Statement
National Weather Service Birmingham AL
143 PM CST Thu Feb 26 2026
ALZ014-015-262015-
Walker AL-Winston AL-
143 PM CST Thu Feb 26 2026
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN WALKER AND
SOUTHWESTERN WINSTON COUNTIES THROUGH 215 PM CST...
At 143 PM CST, Doppler radar was tracking a strong thunderstorm over
Lynn, moving east at 30 mph.
HAZARD...Half inch hail.
SOURCE...Radar indicated.
IMPACT...Minor hail damage to vegetation is possible.
Locations impacted include...
Lynn, Nauvoo, Poplar Springs, Ashbank, Camp McDowell, and Black Pond.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3407 8734 3394 8738 3398 8764 3400 8764
3407 8760
TIME...MOT...LOC 1943Z 275DEG 24KT 3404 8758
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...<30 MPH
32/JDavisSpecial weather statement, Feb 26, 2:10 PM CST, 1 hour 11 minutes before
Special Weather Statement
National Weather Service Birmingham AL
210 PM CST Thu Feb 26 2026
ALZ014-015-262100-
Walker AL-Winston AL-
210 PM CST Thu Feb 26 2026
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN WALKER AND
SOUTHEASTERN WINSTON COUNTIES THROUGH 300 PM CST...
At 209 PM CST, Doppler radar was tracking a strong thunderstorm near
Camp McDowell, or 9 miles northwest of Jasper, moving east at 30 mph.
HAZARD...Wind gusts up to 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Jasper, Curry, Camp McDowell, Smith Dam, Poplar Springs, Smith Lake,
Maple Branch, Seymour Branch, Duncan Bridge, Bear Branch, Raccoon
Branch, Powellville, Manchester, Lupton, Battle Branch, Walker County
Airport, and Devils Branch.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3401 8711 3399 8711 3399 8715 3397 8714
3396 8711 3394 8710 3392 8708 3390 8709
3390 8710 3389 8709 3389 8707 3384 8709
3392 8749 3404 8746
TIME...MOT...LOC 2009Z 280DEG 24KT 3397 8737
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
32/JDavisLocal storm report, Feb 26, 2:36 PM CST, 45 minutes before
Preliminary Local Storm Report
National Weather Service Birmingham AL
236 PM CST Thu Feb 26 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0222 PM Hail 3 W Curry 33.97N 87.26W
02/26/2026 E0.88 Inch Walker AL Broadcast Media
Nickel-size hail reported near Curry.
&&Local storm report, Feb 26, 2:54 PM CST, 27 minutes before
Preliminary Local Storm Report
National Weather Service Birmingham AL
254 PM CST Thu Feb 26 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0212 PM Hail 3 SSE McDowell Campgrou 33.97N 87.35W
02/26/2026 E0.88 Inch Walker AL Public
Nickel-size hail estimated from social media
picture, along Hwy 195 in Thach.
&&Special weather statement, Feb 26, 2:55 PM CST, 26 minutes before
Special Weather Statement
National Weather Service Birmingham AL
255 PM CST Thu Feb 26 2026
ALZ017-024-262145-
Jefferson AL-Blount AL-
255 PM CST Thu Feb 26 2026
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN BLOUNT AND
NORTHEASTERN JEFFERSON COUNTIES THROUGH 345 PM CST...
At 254 PM CST, Doppler radar was tracking a strong thunderstorm over
Arkadelphia, or 9 miles northeast of Sumiton, moving east at 30 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Dallas, Clay, Pinson, Warrior, Kimberly, Morris, Trafford, Hayden,
County Line, Arkadelphia, Inland Lake, Palmerdale, Smoke Rise,
Village Springs, Remlap, Rickwood Caverns, and Partridge Crossroads.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3384 8655 3380 8655 3380 8658 3377 8658
3376 8655 3367 8656 3377 8702 3379 8700
3379 8697 3380 8697 3380 8695 3387 8696
3386 8695 3387 8692 3391 8692 3392 8689
3393 8688
TIME...MOT...LOC 2054Z 286DEG 28KT 3385 8695
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
32/JDavisLocal storm report, Feb 26, 3:02 PM CST, 19 minutes before
Preliminary Local Storm Report
National Weather Service Birmingham AL
302 PM CST Thu Feb 26 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0241 PM Hail 2 SSW Powellville 33.88N 87.12W
02/26/2026 E1.00 Inch Walker AL Public
Social media photos of quarter-size hail in
the Pineywoods area.
&&The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 26, 1:43 PM CST | Special Weather Statement | BMX | Winston | 32 min |
| Feb 26, 2:10 PM CST | Special Weather Statement | BMX | Walker | 50 min |
| Feb 26, 2:38 PM CST | Severe Thunderstorm Warning | BMX | Walker | 21 min |
| Feb 26, 2:55 PM CST | Special Weather Statement | BMX | Blount | 50 min |
| Feb 26, 3:51 PM CST | Severe Thunderstorm Warning | BMX | St. Clair, Shelby | 39 min |
| Feb 26, 4:21 PM CST | Special Weather Statement | BMX | Etowah | 39 min |
| Feb 26, 4:24 PM CST | Special Weather Statement | BMX | Talladega | 51 min |
| Feb 26, 4:35 PM CST | Severe Thunderstorm Warning | BMX | Talladega | 19 min |
| Feb 26, 4:48 PM CST | Special Weather Statement | BMX | Cherokee | 42 min |
| Feb 26, 5:18 PM CST | Special Weather Statement | BMX | Pickens | 27 min |
| Feb 26, 5:23 PM CST | Special Weather Statement | BMX | Fayette | 52 min |
| Feb 26, 5:27 PM CST | Special Weather Statement | BMX | Clay | 33 min |
| Feb 26, 5:28 PM CST | Special Weather Statement | BMX | Cherokee | 32 min |
| Feb 26, 5:34 PM CST | Severe Thunderstorm Warning | BMX | Fayette | 41 min |
| Feb 26, 5:57 PM CST | Special Weather Statement | BMX | Lamar | 48 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2026Every severe thunderstorm warning in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.